Alert archive / Mississippi / Tornado Warnings in 2001

Tornado Warning 138, NWS Jackson, MS

November 26, 2001Copiah County, Mississippi

NWS Jackson, MS issued this tornado warning at Nov 26, 2001, 4:57 PM CST for Copiah County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 26, 2001, 4:57 PM CST (22:57 UTC)
Expired
Nov 26, 2001, 5:30 PM CST
In force
33 min
Issued by
NWS Jackson, MS
Area
Whole counties

County Copiah County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 26, 3:30 PM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-11-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-11-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
748 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

865 
WFUS54 KJAN 262259
TORJAN
MSC029-262330-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
457 PM CST MON NOV 26 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* TORNADO WARNING FOR...
  COPIAH COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 530 PM CST

* AT 457 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
A   TORNADO 18 MILES SOUTHWEST OF HAZLEHURST MOVING NORTHEAST AT 20 
MPH.

* THE TORNADO IS EXPECTED TO...
  BE NEAR HAZLEHURST AT 530 PM CST

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Nov 26, 1:30 PM CST, 3 hours 27 minutes earlier.

Area forecast discussion, Nov 26, 1:30 PM CST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CST MON NOV 26 2001

SEVERE WEATHER A POSSIBILITY MAINLY ALONG AND WEST OF THE
MISSISSIPPI RIVER TONIGHT. RAIN AND THUNDERSTORMS LOOK TO CONTINUE
THROUGH EARLY THURSDAY...WITH A VERY GOOD POSSIBILITY OF SEVERE
WEATHER AGAIN ON WEDNESDAY INTO WEDNESDAY NIGHT.

CURRENTLY...CONVECTION FIRING ALONG AND AHEAD OF A NORTHWARD MOVING
WARM FRONT OVER THE SOUTHERN THIRD OF THE FORECAST AREA. DEWPOINTS
HAVE RECOVERED INTO THE MIDDLE AND UPPER 60S MOST AREAS AND TEMPS
ARE MOSTLY IN THE 70S UNDER THE DENSER CLOUD COVER AND IN THE LOWER
80 WHERE MORE SUNSHINE IS BREAKING THROUGH.

PATTERN TO REMAIN ACTIVE AND VERY UNSETTLED THROUGH THURSDAY. BOTH
THE ETA AND AVN ARE VERY SIMILAR WITH THEIR SOLUTIONS THROUGH 60
HOURS. FIRST OF ALL...AN APPROACHING COLD FRONT AND SQUALL LINE WILL
MOVE EAST OVER THE CWFA TONIGHT. CONDITIONS ARE FAVORABLE FOR SEVERE
WEATHER...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER TONIGHT AS
THE SQUALL LINE APPROACHES. CAPES RANGE FROM 1000 TO 2000 J/KG AND
LIFTED INDEX VALUES RANGE FROM -2 TO -5. ALSO...UPPER JET SEEMS TO
BE FURTHER EAST (ACCORDING TO UPPER AIR MAPS) THAN MODELS
INITIALIZED AND RRQ JET DYNAMICS COULD BE A FACTOR OVER THE DELTA.
WITH ALL OF THIS SAID...WILL INCLUDE SEVERE WORDING FOR AREAS ALONG
AND WEST OF THE MISSISSIPPI RIVER.

THE FRONTAL BOUNDARY LOOKS TO STALL OVER CENTRAL AND EAST CENTRAL
PORTIONS OF THE FORECAST AREA OVERNIGHT AS THE MAIN UPPER LEVEL
SUPPORT SHUNTS OFF TO THE NORTH. REMNANTS OF THE BOUNDARY WILL
REMAIN NEARLY STATIONARY OVER CENTRAL PORTIONS OF THE CWFA THROUGH
WEDNESDAY...FOCUSING A GOOD DEAL OF RAINFALL OVER THAT AREA. WEAKER
SHORTWAVES SHOULD MOVE NORTH/NORTHEAST ALONG THE BOUNDARY ADDING
EXTRA SUPPORT FOR SHOWERS AND THUNDERSTORMS. RAINFALL TOTALS WILL
AVERAGE 4 TO 6 INCHES ALONG THE BOUNDARY THROUGH WEDNESDAY
NIGHT...WITH A FEW LOCATIONS RECEIVING UP TO 8 INCHES.

WEDNESDAYS SYSTEM LOOK TO BE ANOTHER MAJOR WEATHER MAKER. DIGGING
500MB TROUGH WILL MOVE EAST OVER THE FORECAST AREA OVERNIGHT
WEDNESDAY. A WAVE WILL DEVELOP BY LATE TUESDAY AFTERNOON OVER THE
NORTHERN GULF OF MEXICO AND MOVE NORTH ALONG THE STALLED FRONTAL
BOUNDARY WEDNESDAY NIGHT. THIS WAVE...ALONG WITH STRONG UPPER LEVEL
DYNAMICS AND GOOD INSTABILITY WILL ALL COMBINE FOR ANOTHER POSSIBLE
ROUND OF SEVERE WEATHER.

TROUGH WILL FINALLY PUSH OUT REMNANTS OF OLD FRONTAL BOUNDARY ON
THURSDAY...WITH CONDITIONS FINALLY DRYING. MRF IS ADVERTISING
ANOTHER FRONT (LOOKS WEAKER TODAY) APPROACHING THE MISSISSIPPI RIVER
BY SATURDAY AND MOVING QUICKLY ACROSS THE CWFA. SUNDAY AND MONDAY
LOOK LIKE FAIR WEATHER DAYS.

PRELIM NUMBERS (FIRST PERIOD VERY SUBJECT TO CHANGE)
JAN 63/70/59/72/55 5+877
MEI 59/74/58/73/55 5+887

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
32

In the hours before

Special weather statement, Nov 26, 3:19 PM CST, 1 hour 38 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
271200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CST MON NOV 26 2001

...THUNDERSTORMS...
THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY OVER
NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS...AND NORTHWEST
MISSISSIPPI THIS AFTERNOON AND EVENING. A FEW SEVERE
THUNDERSTORMS WILL DEVELOP DURING THE LATE AFTERNOON. THE BEST
RISK THROUGH SUNSET WILL BE WEST OF A LINE FROM MEADVILLE
MISSISSIPPI TO YAZOO CITY TO GREENWOOD MISSISSIPPI. THE RISK OF
SEVERE THUNDERSTORMS WILL INCREASE IN THESE AREAS AFTER SUNSET
AND  SEVERE THUNDERSTORMS ARE EXPECTED TONIGHT. FARTHER TO THE
EAST... ISOLATED SEVERE STORMS ARE EXPECTED FROM NORTH CENTRAL
MISSISSIPPI TO SOUTHWEST MISSISSIPPI WEST OF LINE FROM EUPORA TO
RALEIGH TO PRENTISS. THE PRIMARY SEVERE WEATHER THREAT WITH THESE
STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. A FEW TORNADOES ARE
ALSO POSSIBLE. SCATTERED NON-SEVERE THUNDERSTORMS ARE EXPECTED
LATE TONIGHT OVER EASTERN PORTIONS OF MISSISSIPPI.

THE AIR MASS HAS BECOME VERY MOIST AND UNSTABLE AS THE NEXT COLD
FRONT	APPROACHES THE REGION. WIND FLOW AT LOW AND MID LEVELS IN
THE ATMOSPHERE WILL SUPPORT SEVERE THUNDERSTORM DEVELOPMENT
THROUGH TONIGHT AND THE POSSIBILITY OF SUPER CELL THUNDERSTORMS
THAT WILL HAVE THE POTENTIAL FOR TORNADO DEVELOPMENT. THE FRONT
WILL MOVE NEAR THE MISSISSIPPI RIVER IN NORTHWEST MISSISSIPPI
AROUND SUNRISE TUESDAY AND EXTEND INTO NORTHEAST LOUISIANA.

THE COLD FRONT WILL STALL ACROSS THE REGION AND EXTEND FROM
NORTHEAST MISSISSIPPI INTO EAST CENTRAL LOUISIANA TUESDAY
AFTERNOON. THIS WILL MAINTAIN THE THREAT OF SEVERE THUNDERSTORMS
FOR CENTRAL AND EASTERN SECTIONS OF MISSISSIPPI. PERIODS OF HEAVY
RAINFALL CAN BE EXPECTED ALONG AND EAST OF THE FRONT TUESDAY AND
TUESDAY NIGHT.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL LIKELY BE NEEDED...ESPECIALLY AFTER SUNSET...FOR ALL BUT
EASTERN SECTIONS OF MISSISSIPPI TONIGHT. THEY MAY ALSO BE NEEDED
FOR PARTS OF CENTRAL AND EAST MISSISSIPPI TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 26, 4:38 PM CSTSevere Thunderstorm WarningJANGrenada37 min
Nov 26, 4:43 PM CSTSevere Thunderstorm WarningJANIssaquena37 min
Nov 26, 4:44 PM CSTTornado WarningJANGrenada31 min
Nov 26, 5:10 PM CSTTornado WarningJANGrenada35 min
Nov 26, 5:18 PM CSTTornado WarningJANIssaquena, Sharkey42 min

Nearby

Tornado Warnings in Mississippi, 2001Every tornado warning in 2001Tornadoes in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.